Alert archive / Tennessee / High Wind Watches in 2011
High Wind Watch 2, NWS Morristown, TN
NWS Morristown, TN issued this high wind watch at Feb 23, 2011, 9:32 PM EST for 9 counties in Tennessee. It took effect at Feb 24, 2011, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 23, 2011, 9:32 PM EST (02:32 UTC)
- In effect from
- Feb 24, 2011, 4:00 PM EST
- Expired
- Feb 24, 2011, 2:16 PM EST
- In force
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN, Washington County, TN
The radar
The Knoxville radar (KMRX), 44 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.5 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
293 WWUS74 KMRX 240232 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 932 PM EST WED FEB 23 2011 ...HIGH WINDS POSSIBLE LATE THURSDAY AFTERNOON THROUGH FRIDAY MORNING AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS... .A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE OHIO RIVER VALLEY THURSDAY NIGHT...BRINGING A STRONG SOUTH TO SOUTHEAST WIND FLOW ACROSS THE MOUNTAINS. WITH A STABLE AIR MASS IN PLACE... MOUNTAIN WAVES WILL LIKELY FORM...WHICH WILL PRODUCE WINDY CONDITIONS IN THE FOOTHILLS ADJACENT TO THE MOUNTAINS. TNZ018-040>047-071>074-086-087-241100- /O.NEW.KMRX.HW.A.0002.110224T2100Z-110225T1500Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...MADISONVILLE...COKER CREEK 932 PM EST WED FEB 23 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY AFTERNOON THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY AFTERNOON THROUGH FRIDAY MORNING. * TIMING: SOUTH TO SOUTHEAST WINDS WILL BECOME STRONG BY LATE THURSDAY AFTERNOON...AND ESPECIALLY AFTER SUNSET. THESE HIGH WINDS WILL CONTINUE THURSDAY NIGHT AND INTO FRIDAY MORNING. * WINDS: SUSTAINED WINDS OF 30 TO 45 MPH...AND GUSTS IN EXCESS OF 60 MPH...WILL BE POSSIBLE AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. * IMPACTS: THESE VERY STRONG WINDS COULD BRING DOWN TREES...POWER LINES...AND LARGE LIMBS. SOME STRUCTURES MAY BE DAMAGED. IF YOU ARE DRIVING THROUGH THESE MOUNTAINOUS AREAS AND ADJACENT FOOTHILLS...BE AWARE THAT CROSS WINDS COULD CAUSE PROBLEMS FOR VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE AND POWER OUTAGES. && $$ DMG
3 follow-up statements
256 WWUS74 KMRX 241015 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 515 AM EST THU FEB 24 2011 ...HIGH WINDS POSSIBLE BEGINNING LATE THIS AFTERNOON THROUGH FRIDAY MORNING AROUND THE EAST TN MOUNTAINS AND THEIR ADJACENT FOOTHILLS... .A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE OHIO RIVER VALLEY TONIGHT...BRINGING A STRONG SOUTH TO SOUTHEAST WIND FLOW ACROSS THE MOUNTAINS. TNZ018-040>047-071>074-086-087-241815- /O.CON.KMRX.HW.A.0002.110224T2100Z-110225T1500Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...MADISONVILLE...COKER CREEK 515 AM EST THU FEB 24 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY MORNING. * TIMING: SOUTH TO SOUTHEAST WINDS WILL BECOME STRONG LATE THIS AFTERNOON...AND ESPECIALLY AFTER SUNSET. THESE HIGH WINDS WILL CONTINUE TONIGHT AND INTO FRIDAY MORNING. * WINDS: SUSTAINED WINDS OF 25 TO 40 MPH...AND GUSTS IN EXCESS OF 60 MPH...WILL BE POSSIBLE AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. * IMPACTS: THESE VERY STRONG WINDS COULD BRING DOWN TREES... POWER LINES...AND LARGE LIMBS. SOME STRUCTURES MAY BE DAMAGED. IF YOU ARE DRIVING THROUGH THESE MOUNTAINOUS AREAS AND ADJACENT FOOTHILLS...BE AWARE THAT CROSS WINDS COULD CAUSE PROBLEMS FOR VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE AND POWER OUTAGES. && $$
355 WWUS74 KMRX 241808 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 108 PM EST THU FEB 24 2011 ...HIGH WINDS POSSIBLE BEGINNING LATE THIS AFTERNOON THROUGH FRIDAY MORNING AROUND THE EAST TN MOUNTAINS AND THEIR ADJACENT FOOTHILLS... .A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE OHIO RIVER VALLEY TONIGHT...BRINGING A STRONG SOUTH TO SOUTHEAST WIND FLOW ACROSS THE MOUNTAINS. TNZ018-040>047-071>074-086-087-250215- /O.CON.KMRX.HW.A.0002.110224T2100Z-110225T1500Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...MADISONVILLE...COKER CREEK 108 PM EST THU FEB 24 2011 ...HIGH WIND WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING. * TIMING: SOUTH TO SOUTHEAST WINDS WILL BECOME STRONG LATE THIS AFTERNOON...AND ESPECIALLY AFTER SUNSET. THESE HIGH WINDS WILL CONTINUE TONIGHT AND INTO FRIDAY MORNING. * WINDS: SUSTAINED WINDS OF 25 TO 40 MPH...AND GUSTS IN EXCESS OF 60 MPH...WILL BE POSSIBLE AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. * IMPACTS: THESE VERY STRONG WINDS COULD BRING DOWN TREES... POWER LINES...AND LARGE LIMBS. SOME STRUCTURES MAY BE DAMAGED. IF YOU ARE DRIVING THROUGH THESE MOUNTAINOUS AREAS AND ADJACENT FOOTHILLS...BE AWARE THAT CROSS WINDS COULD CAUSE PROBLEMS FOR VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE AND POWER OUTAGES. && $$
956 WWUS74 KMRX 241916 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 216 PM EST THU FEB 24 2011 ..HIGH WINDS THIS EVENING THROUGH FRIDAY MORNING AROUND THE EAST TN MOUNTAINS AND THEIR ADJACENT FOOTHILLS... .STRONG WINDS POSSIBLE TONIGHT AND FRIDAY ACROSS THE AREA. A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE OHIO RIVER VALLEY TONIGHT. A COLD FRONT WILL MOVE EAST ACROSS THE TENNESSEE VALLEY AND THROUGH THE SOUTHERN APPALACHIANS TONIGHT. STRONG SOUTH WINDS WILL DEVELOP IN ADVANCE OF THE COLD FRONT. WINDS WILL SHIFT TO THE WEST BEHIND THE FRONT AND REMAIN GUSTY FRIDAY. TNZ018-040>047-071>074-086-087-250330- /O.UPG.KMRX.HW.A.0002.110224T2100Z-110225T1500Z/ /O.NEW.KMRX.HW.W.0003.110225T0000Z-110225T1500Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...MADISONVILLE...COKER CREEK 216 PM EST THU FEB 24 2011 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: SOUTH WINDS WILL BECOME STRONG THIS EVENING. THESE HIGH WINDS WILL CONTINUE TONIGHT AND INTO FRIDAY MORNING. * WINDS: SUSTAINED WINDS OF 25 TO 40 MPH...AND GUSTS IN EXCESS OF 60 MPH...WILL BE POSSIBLE AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. * IMPACTS: THESE VERY STRONG WINDS COULD BRING DOWN TREES... POWER LINES...AND LARGE LIMBS. SOME STRUCTURES MAY BE DAMAGED. IF YOU ARE DRIVING THROUGH THESE MOUNTAINOUS AREAS AND ADJACENT FOOTHILLS...BE AWARE THAT CROSS WINDS COULD CAUSE PROBLEMS FOR VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ NCZ060-061-TNZ012>017-035>039-067>070-081>085-098>102-VAZ001-002- 005-006-008-250330- /O.NEW.KMRX.WI.Y.0004.110225T0000Z-110225T2000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX- JEFFERSON-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-MARION-HAMILTON- BRADLEY-WEST POLK-EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE... MORRISTOWN...LENOIR CITY...KNOXVILLE...DANDRIDGE...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...JASPER...CHATTANOOGA... CLEVELAND...BENTON...DUCKTOWN...JONESVILLE...WISE...NORTON... GATE CITY...LEBANON...ABINGDON 216 PM EST THU FEB 24 2011 /116 PM CST THU FEB 24 2011/ ...WIND ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING TO 3 PM EST /2 PM CST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING TO 3 PM EST /2 PM CST/ FRIDAY. * TIMING: SOUTH WINDS WILL BECOME STRONG THIS EVENING. THE WINDS WILL SHIFT TO THE WEST AND REMAIN GUSTY FRIDAY. * WINDS: SUSTAINED WINDS OF 20 TO 30 MPH...AND GUSTS IN EXCESS OF 40 MPH. * IMPACTS: THESE WINDS MAY CAUSE MINOR TREES OR PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind watch went out at Feb 23, 9:15 PM EST, 17 minutes earlier.
Area forecast discussion, Feb 23, 9:15 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
915 PM EST WED FEB 23 2011
.DISCUSSION...
CURRENT SURFACE ANALYSIS SHOWS A WARM FRONT OVER THE DEEP SOUTH...
GENERALLY STRETCHING FROM NEAR MEMPHIS SOUTHEASTWARD TO NEAR
BIRMINGHAM AND SAVANNAH GA. A VERY DRY AIR MASS REMAINS OVER THE
FORECAST AREA...WITH LOCAL RADARS REVEALING ONLY VERY LIGHT SHOWERS
WHICH ARE LIKELY EVAPORATING BEFORE REACHING THE GROUND. HOWEVER...
SCATTERED SHOWERS OVER SOUTHERN MIDDLE TN ARE LIKELY PRODUCING RAIN
AT THE SURFACE...AND WILL LIKELY SPREAD ACROSS THE FORECAST AREA
DURING THE NEXT FEW HOURS. OVERALL...CURRENT FORECAST FOR TONIGHT
APPEARS TO GENERALLY BE ON TRACK.
THE MAIN CONCERN FOR TONIGHT INVOLVES THE APPROACH OF THE STRONG LOW
PRESSURE SYSTEM ON THURSDAY NIGHT. MODEL SOUNDINGS INDICATE A
SURFACE-BASED STABLE LAYER OVER THE MOUNTAINS AS SOUTHERLY WINDS
INTENSIFIES THROUGHOUT THE DAY. A VERY STRONG 850 MB JET (AROUND 70
TO 80 KT) IS PROGGED TO DEVELOP OVER KY AFTER SUNSET THURSDAY
NIGHT...WHICH WILL PRODUCE A GOOD SCENARIO FOR THE DEVELOPMENT OF
MOUNTAIN WAVES IN THE WESTERN FOOTHILLS OF THE APPALACHIANS. IN
FACT...IT APPEARS THAT THIS COULD BE A HIGH END EVENT WITH WIND
GUSTS IN EXCESS OF 60 MPH OVER THE MOUNTAINS AND THEIR ADJACENT
FOOTHILLS. THUS...WILL PLAN TO ISSUE A HIGH WIND WATCH FOR THESE
AREAS BEGINNING LATE THURSDAY AFTERNOON AND CONTINUING THROUGH
FRIDAY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 48 68 55 58 33 / 30 50 100 50 10
KNOXVILLE AIRPORT, TN 44 64 54 58 32 / 30 80 100 60 10
OAK RIDGE, TN 45 62 53 57 31 / 30 90 100 50 10
TRI CITIES AIRPORT, TN 38 60 48 56 27 / 20 90 100 80 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...HIGH WIND WATCH FROM LATE THURSDAY AFTERNOON THROUGH FRIDAY
MORNING FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...
COCKE SMOKY MOUNTAINS...JOHNSON...NW BLOUNT...NORTH SEVIER...
NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST GREENE...
NORTHWEST MONROE...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI...WASHINGTON TN.
VA...NONE.
&&
DMGHazardous weather outlook, Feb 23, 3:15 AM EST, 18 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 315 AM EST WED FEB 23 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-241000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 315 AM EST WED FEB 23 2011 /215 AM CST WED FEB 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG LOW PRESSURE SYSTEM WILL DRAG A COLD FRONT THROUGH OUR AREA THURSDAY NIGHT...BRINGING WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS. A STRONG WIND FIELD IS EXPECTED WITH THIS COLD FRONT...WHICH MAY CAUSE A FEW STORMS ON THURSDAY NIGHT TO BECOME SEVERE WITH DAMAGING WINDS. IN ADDITION...THE STRONG PRESSURE GRADIENT WILL BRING WINDY CONDITIONS TO AT LEAST HIGHER ELEVATION AREAS THURSDAY NIGHT. ANOTHER LOW PRESSURE SYSTEM IS FORECAST TO AFFECT THE REGION EARLY NEXT WEEK...BRINGING ANOTHER CHANCE FOR SOME STRONG TO SEVERE THUNDERSTORMS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY NIGHT...AND POSSIBLY AGAIN ON MONDAY.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 5:38 AM EST | Areal Flood Advisory | MRX | Morgan | 3 hr |
| Feb 24, 6:17 AM EST | Areal Flood Advisory | MRX | Campbell, Scott | 3 hr |
| Feb 24, 7:40 AM EST | Areal Flood Advisory | MRX | Claiborne | 3 hr |
| Feb 24, 12:39 PM EST | Areal Flood Advisory | MRX | Campbell, Claiborne, Morgan, Scott, Union | 3 hr |
| Feb 24, 2:16 PM EST | High Wind Warning | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 3 more | 20 hr |
| Feb 24, 2:16 PM EST | Wind Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 25 hr |
Nearby
High Wind Watches in Tennessee, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.